View Full Version : Methylin ER making me sick?


cbenete
06-29-08, 11:08 AM
I'm sure complaints of side effects from ADD medications on the bored are common, but the type of sick I've been feeling from Methylin ER seems more than just a side effect. First of all, I just found out I'm ADD after seeking help from a Psychiatrist over some problems. He prescribed me Methylin ER in a dosage of 1-4 10mg tablets in the morning. I started taking just 1 10mg to see how I'd react to the medication. The first day went well, actually very well, my mood also seemed much better than usual. The next day was pretty much the same but I started getting headaches, chest pains and shortness of breath as well. On the third day I felt pretty ill, but still I took 1 10mg tablet that morning and I noticed throughout the day my ADD symptoms seemed pretty bad. I called my doctor and he told me I probably had a virus which is why I felt sick and that I should try upping my dose of Methylin to 2 10mg tablets the next day to help my ADD. I did that and OMG, I could not sit, or process thoughts, I felt like I was higher than ever and it was not a good high at all. Then after it wore off I felt sick, like the worse case of the flu I could ever get. Yesterday I woke up feeling normal after sleeping the yucky feeling off. I felt well enough to work out and I decided I'd only take 1 10 mg tablet for now on but after a couple hours of feeling good and energized, I was back to my flu-like symptoms including headache, chest pains, body aches, shortness of breath ect. Is this really just side effects or my body getting used to the medication? Also, since I'm new to ADD medications, would trying a different kind have a better reaction for me? I also noticed the effectiveness of the medication hasn't been very life changing enough for me to feel that its worth the drawbacks.

roseblood
08-04-08, 08:18 AM
If you're taking the chewable methylin it could be the aspartame (sugar substitute notorious for giving some people headaches, neurological effects and diseases, and killing brain cells :rolleyes:) in them.

The liquid form doesn't contain aspartame or anything that I'm aware is harmful. If that doesn't give you problems it might mean it's one of the additives rather than the active ingredient. rxlist.com lists the ingredients of most ADHD medications.